A 50-year-old man with chemotherapy resistant stage IV bronchioalveolar lung carcinoma had been managed successfully with oral methadone for opioid addiction for more than 30 years. Fifty days before admission, gefitinib, an oral epidermal growth factor receptor inhibitor, was prescribed. At admission he was confused with persistent hy- potension. He received oxygen, bronchodilators, dexamethasone, ranitidine, and phenobarbital. The fifth in-hospital day, after developing the over- dose syndrome, methadone was stopped. When he subsequently presented symptoms of withdrawal, methadone was reintroduced, but he continued displaying tachypnea, until he died for respiratory failure. Physicians should pay careful attention to the clinical respiratory symptoms and radio- graphic findings of these patients, especially dur- ing the first months after starting gefitinib. Further research into specific gefitinib interactions with the P450 enzyme systems is encouraged.
|Titolo:||Suspected pharmacological interactions in a cancer patient during methadone maintenance|
|Data di pubblicazione:||2004|
|Appare nelle tipologie:||01.01 Articolo in Rivista|
File in questo prodotto:
|Gefitinib methadone interactions addict dis treat 2004.pdf||Versione dell'editore||Accesso ristretto||Utenti riconosciuti Richiedi una copia|